Alert archive / Arkansas / River Flood Warnings in 2018

River Flood Warning 15, NWS Tulsa, OK

February 25, 2018Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood warning at Feb 25, 2018, 2:01 AM CST for Franklin County, Johnson County, Logan County, Arkansas. It took effect at Feb 25, 2018, 6:00 AM CST. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2018, 2:01 AM CST (08:01 UTC)
In effect from
Feb 25, 2018, 6:00 AM CST
Expired
Feb 26, 2018, 8:07 AM CST
In force
26 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

215 
WGUS44 KTSA 250801
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
201 AM CST Sun Feb 25 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-251601-
/O.NEW.KTSA.FL.W.0015.180225T1200Z-180226T1407Z/
/OZGA4.1.ER.180225T1200Z.180226T0000Z.180226T0807Z.NO/
201 AM CST Sun Feb 25 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Ozark Lock and Dam
* from this morning to Monday morning, or until the warning is 
  cancelled.
* At  1:00 AM Sunday, the stage was 356.5 feet.
* Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise above flood stage this 
  morning and continue to rise to near 358.3 feet by this evening. 
  The river will fall below flood stage by Monday before dawn.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
4 follow-up statements
928 
WGUS84 KTSA 251318
FLSTSA
Flood Statement
National Weather Service Tulsa OK
718 AM CST Sun Feb 25 2018


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC033-131-252117-
/O.EXT.KTSA.FL.W.0013.000000T0000Z-180226T0400Z/
/VBUA4.1.ER.180224T2247Z.180225T0715Z.180225T2200Z.NO/
718 AM CST Sun Feb 25 2018

...Flood Warning extended until this evening...
The Flood Warning continues for
  The Arkansas River at Van Buren.
* until this evening, or until the warning is cancelled.
* At  7:00 AM Sunday, the stage was 23.03 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
  below flood stage by late this afternoon.
* Impact...At 23.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC047-071-083-252117-
/O.EXT.KTSA.FL.W.0015.000000T0000Z-180226T1312Z/
/OZGA4.1.ER.180225T0955Z.180225T1800Z.180226T0712Z.NO/
718 AM CST Sun Feb 25 2018

The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until Monday morning, or until the warning is cancelled.
* At  6:00 AM Sunday, the stage was 357.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 357.8 feet by 
  this evening, then the river will fall below flood stage Monday 
  before dawn.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
847 
WGUS84 KTSA 251847
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1247 PM CST Sun Feb 25 2018


...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-260247-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-180226T2220Z/
/PANO2.2.ER.180221T1710Z.180225T1830Z.180226T1620Z.NO/
1247 PM CST Sun Feb 25 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Monday afternoon, or until the warning is cancelled.
* At 12:30 PM Sunday, the stage was 35.50 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by late Monday morning.
* Impact...At 35.0 feet, moderate flooding of agricultural lands occur
  from Panama to Arkoma. Some local and county roads in the 
  floodplain become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

ARC033-131-251917-
/O.CAN.KTSA.FL.W.0013.000000T0000Z-180226T0400Z/
/VBUA4.1.ER.180224T2247Z.180225T0715Z.180225T1609Z.NO/
1247 PM CST Sun Feb 25 2018

The Flood Warning is cancelled for
  The Arkansas River at Van Buren.
* At 12:00 PM Sunday, the stage was 21.51 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage late this morning.
* Forecast...The Arkansas River at Van Buren will continue falling 
  and remain below flood stage.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC047-071-083-260247-
/O.EXT.KTSA.FL.W.0015.000000T0000Z-180226T0843Z/
/OZGA4.1.ER.180225T0955Z.180225T1800Z.180226T0243Z.NO/
1247 PM CST Sun Feb 25 2018

The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until late tonight, or until the warning is cancelled.
* At 12:00 PM Sunday, the stage was 357.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to below flood stage by 
  this evening.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

Lacy
884 
WGUS84 KTSA 260131
FLSTSA
Flood Statement
National Weather Service Tulsa OK
731 PM CST Sun Feb 25 2018


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC047-071-083-260721-
/O.EXT.KTSA.FL.W.0015.000000T0000Z-180226T0721Z/
/OZGA4.1.ER.180225T0955Z.180225T2000Z.180226T0121Z.NO/
731 PM CST Sun Feb 25 2018

The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until late tonight, or until the warning is cancelled.
* At 7:00 PM Sunday, the stage was 357.1 feet.
* Minor flooding is occurring.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to below flood stage by 
  this evening.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$
520 
WGUS84 KTSA 260305
FLSTSA
Flood Statement
National Weather Service Tulsa OK
905 PM CST Sun Feb 25 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...Arkansas...

  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties. 
  
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
OKC001-021-041-260335-
/O.CAN.KTSA.FL.W.0008.000000T0000Z-180226T0838Z/
/CWYO2.3.ER.180224T1515Z.180225T0715Z.180226T0122Z.NO/
905 PM CST Sun Feb 25 2018

The Flood Warning is cancelled for
  The Illinois River at Chewey.
* At 8:15 PM Sunday, the stage was 11.37 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage this evening.
* Forecast...The Illinois River at Chewey will continue falling and 
  remain below flood stage.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend
  to near Hanging Rock. Road access near the river to residential 
  homes southeast of Chewey Bridge may be compromised. Water begins 
  to impact 630 Road east of the Cherokee/Adair County line. Floating
  the river is too hazardous due to strong turbulence.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

ARC047-071-083-260335-
/O.CAN.KTSA.FL.W.0015.000000T0000Z-180226T0721Z/
/OZGA4.1.ER.180225T0955Z.180225T2000Z.180226T0138Z.NO/
905 PM CST Sun Feb 25 2018

The Flood Warning is cancelled for
  The Arkansas River at Ozark Lock and Dam.
* At 8:00 PM Sunday, the stage was 357.0 feet.
* fell below flood stage at  7:38 PM Sunday.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to 348.1 feet by Tuesday
  morning.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:29 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 24, 11:29 PM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1129 PM CST Sat Feb 24 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are the rule Tonight across eastern Oklahoma
and western Arkansas. There is the potential that patchy fog
will affect area TAF sites late Tonight into early Sunday.
Kept visibilities in the VFR category for now, However there
is the potential for lower visibilities.

&&

.PREV DISCUSSION... /Issued 909 PM CST Sat Feb 24 2018/

..UPDATE...

DISCUSSION...
Clouds continue to clear from northwest to southeast this evening with
mostly clear skies expected overnight. Patchy fog will likely develop
given the recent rainfall and current temp/dew-point spreads. Fog could
become dense in a few locations and with low temperatures expected to be below
freezing, a few slick spots on bridges and overpasses could become a concern.
Will continue to monitor latest trends concerning whether a dense fog
advisory is needed in a few areas overnight.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Feb 24, 4:30 PM CST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
430 PM CST Sat Feb 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
430 PM CST Sat Feb 24 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...
Areas of patchy fog will develop tonight across portions of
eastern Oklahoma and northwest Arkansas.  The fog could become
dense in a few areas and with temperatures falling below freezing
some elevated roadways, including bridges and overpasses could
become slick in spots.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation Not Anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and Monday...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...

Drier conditions are forecast Sunday into the first part of next
week before thunderstorm chances return mid week as another low
pressure system looks to approach the region. Flooding could once
again become a concern across portions of southeast Oklahoma and
northwest Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:10 PM CSTRiver Flood AdvisoryTSAFranklin, Johnson, Logan40 hr
Feb 24, 9:22 PM CSTAreal Flood WarningTSABenton, Carroll, Madison, Washington12 hr
Feb 25, 8:53 AM CSTAreal Flood WarningTSACrawford, Sebastian24 hr
Feb 25, 9:01 AM CSTAreal Flood WarningTSABenton, Carroll, Madison, Washington24 hr

Nearby

River Flood Warnings in Arkansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.